MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number F2012-020
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a lesion in the distal anterior tibial artery with heavy calcification, heavy tortuosity and 100% total occlusion.The 1.2x20 mm armada xt percutaneous transluminal angioplasty (pta) catheter became stuck with a non-abbott guide wire and both devices had to be removed from the anatomy together as a unit.The vessel access was lost and a new wire and balloon were used to complete the procedure; however, there were no reported adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported difficulty removing the device could not be replicated in a testing environment due to the condition of the returned device.The production record and corrective and preventive actions (capa) review was performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and results of the complaint investigation there is no indication the reported difficulty removing the device from the guide wire is related to a potential product quality issue.Possible factors that may contribute to the difficult removing the guide wire causing resistance between the devices may include, but not limited to, manufacturing damage, inner diameter of guide wire lumen, condition of the guide wire, or damage to the distal shaft of the catheter.Returned device analysis noted the proximal end of the balloon and the balloon inner member were wrinkled, and the inner and outer member were sporadically bunched and wrinkled proximal to the proximal seal.In this case, it is possible that the noted wrinkled and bunched balloon, inner and outer member contributed to the noted difficulty removing the device; however, it is unknown when these damages occurred and therefore, a conclusive cause cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the distal anterior tibial artery with heavy calcification, heavy tortuosity and 100% total occlusion.The 1.2x20 mm armada xt percutaneous transluminal angioplasty (pta) catheter became stuck with a non-abbott guide wire and both devices had to be removed from the anatomy together as a unit.The vessel access was lost and a new wire and balloon were used to complete the procedure; however, there were no reported adverse patient effects and there was no reported clinically significant delay in the procedure.Subsequent to the initially filed report, it was reported there were no adverse patient effects and although there was a delay in the procedure, there was no harm to the patient.No additional information was provided.

Brand Name
ARMADA
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19567749
Report Number2024168-2024-07378
Device Sequence Number15001861
Product Code LIT
UDI-Device Identifier08717648182839
UDI-Public(01)08717648182839(17)260930(10)31030G1
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121352
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberF2012-020
Device Catalogue NumberF2012-020
Device Lot Number31030G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer07/15/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE ASAHI GLADIUS 0.014
Patient SexUnknown